Management of Significant Tricyclic Overdose Overdose >10mg/kg with Signs of cardiotoxicity (ECG changes) Patients need to be managed in a monitored area equipped for airway management and resuscitation. Secure IV access, administer high flow oxygen and attach monitoring equipment. Administer IV sodium bicarbonate 100 mEq (1-2 mEq / kg); repeat every few minutes until BP improves and QRS complexes begin to narrow. Intubate as soon as possible. Hyperventilate to maintain a pH of 7.50 – 7.55. Once the airway is secure, place a nasogastric tube and give 50g (1g/kg) of activated charcoal. Treat seizures with IV benzodiazepines (e.g. diazepam 5-10mg). Treat hypotension with a crystalloid bolus (10-20 mL/kg). If this is unsuccessful in restoring BP then consider starting vasopressors (e.g. noradrenaline infusion). If arrhythmias occur, the first step is to give more sodium bicarbonate. Lidocaine (1.5mg/kg) IV is a third-line agent (after bicarbonate and hyperventilation) once pH is > 7.5. Avoid Ia (procainamide) and Ic (flecainide) antiarrhythmics, beta-blockers and amiodarone as they may worsen hypotension and conduction abnormalities. Admit the patient to the intensive care unit for ongoing management.

5 Likes

LikeAnswersShare